IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1779 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2169    
    Printed64    
    Emailed2    
    PDF Downloaded84    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 195-196

Aripiprazole monotherapy in an adolescent worsens psychosis


1 Department of Preventive and Social Medicine, Jawaharlal Nehru Medical College, Sawangi Meghe, Wardha, India
2 Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh, India
3 Department of Psychiatry, Jawaharlal Nehru Medical College, Sawangi Meghe, Wardha, Maharastra, India

Correspondence Address:
Susanta Kumar Padhy
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.108322

Rights and Permissions

Early detection and treatment of early onset schizophrenia (EOS) can lead to better outcome. Aripiprazole, a partial agonist of dopamine and a second generation antipsychotic, has been approved specifically for treatment of children with schizophrenia of aged 13-17 years. Though the use of this drug in adults may be associated with worsening of psychosis in occasional cases, no such data is available in adolescents. We report a case of EOS, who had worsening of psychosis with aripiprazole monotherapy. We discuss the possible mechanisms and clinical implications relevant in adolescents, and alert the clinicians to be vigilant in monitoring the patients on aripiprazole, especially after an increase in the dose of this medication.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow